Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 22, 2000, 12:24 AM EDT for Letcher County, Pike County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 12:24 AM EDT (04:24 UTC)
- Expired
- Jun 22, 2000, 1:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Letcher County, KY, Pike County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:41 AM EDT | Thunderstorm Wind | Neon, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
411 WUUS53 KJKL 220426 SVRJKL TTAA00 KJKL 220424 KYC133-195-220500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1224 AM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LETCHER COUNTY IN KENTUCKY EXTREME SOUTHWESTERN PIKE COUNTY IN KENTUCKY * UNTIL 100 AM EDT * AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAYKING...OR ABOUT 3 MILES NORTHEAST OF WHITESBURG...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FISHPOND LAKE AT 1230 AM EDT OVER JENKINS...PAYNE GAP AT 1235 AM EDT OVER BURDINE AT 1240 AM EDT OVER ADAMSON...SHELBY GAP AT 1245 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OVER 60 MPH WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOU WRIST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3723 8282 3705 8275 3711 8245 3728 8252 SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:15 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 10:15 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1015 PM EDT WED JUN 21 2000 LINE OF STORMS SAGGING SOUTH WITH SOME BACKBUILDING OCCURRING. NORTHERN THIRD OF COUNTIES LOOK TO BE ABOUT OUT OF THE WOODS FOR TONIGHT...SO TAKING OUT RAIN FROM FORECAST...PUTTING IN FOG WORDING AS THERE MIGHT BE SOME BREAKS IN CLOUDS TONIGHT. LOWERING TEMPS A BIT IN FAR NORTHERN GROUP ALSO. KEEPING STORMS IN FOR SOUTHERN TWO THIRDS. .JKL...NONE. HEINLEIN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.